Alert archive / North Dakota / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Bismarck, ND

February 18, 201120 counties in North Dakota

NWS Bismarck, ND issued this winter storm watch at Feb 18, 2011, 3:16 PM MST for 20 counties in North Dakota. It took effect at Feb 19, 2011, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 3:16 PM MST (22:16 UTC)
In effect from
Feb 19, 2011, 5:00 PM MST
Expired
Feb 19, 2011, 2:04 PM MST
In force
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 50 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WWUS43 KBIS 182216
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
416 PM CST FRI FEB 18 2011

...WINTER STORM WATCH IN EFFECT FOR PORTIONS OF WEST AND SOUTH
CENTRAL NORTH DAKOTA SATURDAY NIGHT THROUGH SUNDAY...

.LOW PRESSURE MOVING INTO THE CENTRAL PLAINS THIS WEEKEND MAY
BRING MODERATE TO HEAVY SNOW TO PARTS OF NORTH DAKOTA. AT THIS
TIME...HEAVIER SNOW IS EXPECTED TO FALL ACROSS SOUTHERN NORTH
DAKOTA...BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY.

IN ADDITION TO THE SNOW...STRONG NORTH WINDS UP TO 35 MPH MAY
DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY OVER THE SOUTHERN
HALF OF THE STATE. THE COMBINATION OF FALLING SNOW...WINDS AND
BLOWING SNOW...MAY CAUSE TRAVEL DIFFICULTIES ACROSS PORTIONS OF
NORTH DAKOTA...ESPECIALLY SOUTH OF THE MISSOURI RIVER AND ALONG
AND SOUTH OF THE INTERSTATE 94 CORRIDOR.

THE AMOUNT OF SNOW WILL DEPEND ON THE EXACT PATH AND STRENGTH OF
THE STORM. WHILE SOME UNCERTAINTY REMAINS...TRAVELERS ACROSS
NORTH DAKOTA THIS WEEKEND SHOULD STAY TUNED TO YOUR FAVORITE MEDIA
SOURCE FOR FURTHER UPDATES.


NDZ017>020-031>037-040>048-050-051-190600-
/O.NEW.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
416 PM CST FRI FEB 18 2011 /316 PM MST FRI FEB 18 2011/

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING. 

 * SNOW IS EXPECTED TO DEVELOP SOUTHWEST SATURDAY EVENING...THEN
   SPREAD NORTH AND EAST THROUGH SUNDAY.

 * SNOW AND NORTH WINDS UP TO 35 MPH ARE POSSIBLE...AND COULD
   RESULT IN BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT
   OVER SOME AREAS.

 * WIND CHILL TEMPERATURES TO 30 BELOW ARE ALSO FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IN THIS CASE MEANS THERE IS A POTENTIAL FOR
SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NH/WAA/JPM
4 follow-up statements
299 
WWUS43 KBIS 190353
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
953 PM CST FRI FEB 18 2011

...WINTER STORM WATCH IN EFFECT FOR PORTIONS OF WEST AND SOUTH
CENTRAL NORTH DAKOTA SATURDAY NIGHT THROUGH SUNDAY...

.LOW PRESSURE MOVING INTO THE CENTRAL PLAINS THIS WEEKEND MAY
BRING MODERATE TO HEAVY SNOW TO PARTS OF NORTH DAKOTA. AT THIS
TIME...HEAVIER SNOW IS EXPECTED TO FALL ACROSS SOUTHERN NORTH
DAKOTA...BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY.

IN ADDITION TO THE SNOW...STRONG NORTH WINDS UP TO 35 MPH MAY
DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY OVER THE SOUTHERN
HALF OF THE STATE. THE COMBINATION OF FALLING SNOW...WINDS AND
BLOWING SNOW...MAY CAUSE TRAVEL DIFFICULTIES ACROSS PORTIONS OF
NORTH DAKOTA...ESPECIALLY SOUTH OF THE MISSOURI RIVER AND ALONG
AND SOUTH OF THE INTERSTATE 94 CORRIDOR.

THE AMOUNT OF SNOW WILL DEPEND ON THE EXACT PATH AND STRENGTH OF
THE STORM. WHILE SOME UNCERTAINTY REMAINS...TRAVELERS ACROSS
NORTH DAKOTA THIS WEEKEND SHOULD STAY TUNED TO YOUR FAVORITE
MEDIA SOURCE FOR FURTHER UPDATES.

NDZ017>020-031>037-040>048-050-051-191200-
/O.CON.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
953 PM CST FRI FEB 18 2011 /853 PM MST FRI FEB 18 2011/

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING. 

* SNOW IS EXPECTED TO DEVELOP SOUTHWEST SATURDAY EVENING...THEN 
  SPREAD NORTH AND EAST THROUGH SUNDAY. 

* SNOW AND NORTH WINDS UP TO 35 MPH ARE POSSIBLE...AND COULD 
  RESULT IN BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT 
  OVER SOME AREAS. 

* WIND CHILL TEMPERATURES TO 30 BELOW ARE ALSO FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IN THIS CASE MEANS THERE IS A POTENTIAL FOR
SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
WAA
735 
WWUS43 KBIS 191023
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CST SAT FEB 19 2011

...WINTER STORM WATCH IN EFFECT FOR PORTIONS OF WEST AND SOUTH
CENTRAL NORTH DAKOTA LATE TONIGHT THROUGH SUNDAY...

.LOW PRESSURE MOVING INTO THE CENTRAL PLAINS THIS WEEKEND MAY
BRING MODERATE TO HEAVY SNOW TO PARTS OF NORTH DAKOTA. AT THIS
TIME...HEAVIER SNOW IS EXPECTED TO FALL ACROSS SOUTHERN NORTH
DAKOTA...BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY.

IN ADDITION TO THE SNOW...STRONG NORTH WINDS MAY DEVELOP SATURDAY
NIGHT AND CONTINUE ON SUNDAY OVER THE SOUTHERN HALF OF THE STATE.
THE COMBINATION OF FALLING SNOW...WINDS AND BLOWING SNOW...MAY
CAUSE TRAVEL DIFFICULTIES ACROSS PORTIONS OF NORTH
DAKOTA...ESPECIALLY SOUTH OF THE MISSOURI RIVER AND ALONG AND
SOUTH OF THE INTERSTATE 94 CORRIDOR...AND WITH INCREASING CHANCES
OF SIGNIFICANT SNOW AS YOU APPROACH THE SOUTH DAKOTA BORDER.

THE AMOUNT OF SNOW WILL DEPEND ON THE EXACT PATH AND STRENGTH OF
THE STORM. WHILE SOME UNCERTAINTY REMAINS...TRAVELERS ACROSS
NORTH DAKOTA THIS WEEKEND SHOULD STAY TUNED TO YOUR FAVORITE
MEDIA SOURCE FOR FURTHER UPDATES.

NDZ017>020-031>037-040>048-050-051-191830-
/O.CON.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
423 AM CST SAT FEB 19 2011 /323 AM MST SAT FEB 19 2011/

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING. 

* SNOW IS EXPECTED TO DEVELOP SOUTHWEST SATURDAY EVENING...THEN 
  SPREAD NORTH AND EAST THROUGH SUNDAY. 

* SNOW AND NORTH WINDS ARE POSSIBLE...AND COULD RESULT IN BLOWING
  AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS.

* WIND CHILL TEMPERATURES TO 30 BELOW ARE ALSO FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IN THIS CASE MEANS THERE IS A POTENTIAL FOR
SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
103 
WWUS43 KBIS 191606
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1006 AM CST SAT FEB 19 2011

...WINTER STORM WATCH IN EFFECT FOR PORTIONS OF WEST AND SOUTH
CENTRAL NORTH DAKOTA LATE TONIGHT THROUGH SUNDAY...

.LOW PRESSURE MOVING INTO THE CENTRAL PLAINS THIS WEEKEND MAY
BRING MODERATE TO HEAVY SNOW TO PARTS OF NORTH DAKOTA. AT THIS
TIME...HEAVIER SNOW IS EXPECTED TO FALL ACROSS SOUTHERN NORTH
DAKOTA...BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY.

IN ADDITION TO THE SNOW...STRONG NORTH WINDS MAY DEVELOP SATURDAY
NIGHT AND CONTINUE ON SUNDAY OVER THE SOUTHERN HALF OF THE STATE.
THE COMBINATION OF FALLING SNOW...WINDS AND BLOWING SNOW...MAY
CAUSE TRAVEL DIFFICULTIES ACROSS PORTIONS OF NORTH DAKOTA...
ESPECIALLY SOUTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF THE
INTERSTATE 94 CORRIDOR...AND WITH INCREASING CHANCES OF
SIGNIFICANT SNOW CLOSER TO THE SOUTH DAKOTA BORDER.

THE AMOUNT OF SNOW WILL DEPEND ON THE EXACT PATH AND STRENGTH OF
THE STORM. WHILE SOME UNCERTAINTY REMAINS...TRAVELERS ACROSS
NORTH DAKOTA THIS WEEKEND SHOULD STAY TUNED TO YOUR FAVORITE
MEDIA SOURCE FOR FURTHER UPDATES.

NDZ017>020-031>037-040>048-050-051-192300-
/O.CON.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
1006 AM CST SAT FEB 19 2011 /906 AM MST SAT FEB 19 2011/

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING THROUGH SUNDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING THROUGH SUNDAY EVENING. 

* SNOW IS EXPECTED TO DEVELOP SOUTHWEST SATURDAY EVENING...THEN 
  SPREAD NORTH AND EAST THROUGH SUNDAY. 

* SNOW AND STRONG NORTH WINDS ARE POSSIBLE...AND COULD RESULT IN 
  BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME 
  AREAS. 

* WIND CHILL TEMPERATURES TO 30 BELOW ARE ALSO FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IN THIS CASE MEANS THERE IS A POTENTIAL FOR
SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

TM
994 
WWUS43 KBIS 192104
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
304 PM CST SAT FEB 19 2011

....WINTER STORM WILL AFFECT PORTIONS OF WEST AND SOUTH CENTRAL
NORTH DAKOTA TONIGHT THROUGH SUNDAY EVENING...

.LOW PRESSURE MOVING INTO THE CENTRAL PLAINS THIS WEEKEND IS
EXPECTED TO GENERATE SNOW ACROSS PORTIONS OF WESTERN AND SOUTH
CENTRAL NORTH DAKOTA. WHILE THE GREATEST SNOWFALL AMOUNTS ARE
EXPECTED TO BE PRIMARILY OVER SOUTH DAKOTA...THIS SYSTEM IS STILL
EXPECTED TO GENERATE MORE THAN 6 INCHES OF SNOW ACROSS THE
SOUTHERN PORTIONS OF NORTH DAKOTA TONIGHT THROUGH SUNDAY EVENING.
ISOLATED AMOUNTS OF UP TO 10 INCHES WILL BE POSSIBLE ACROSS THE
COUNTIES BORDERING SOUTH DAKOTA.

IN ADDITION TO THE SNOW...STRONG NORTHEASTERLY WINDS ARE EXPECTED
TO DEVELOP TONIGHT AND SHOULD CONTINUE THROUGH SUNDAY EVENING OVER
THE SOUTHERN HALF OF THE STATE. THE COMBINATION OF SNOW...WINDS
AND BLOWING SNOW...IS EXPECTED TO CAUSE TRAVEL DIFFICULTIES ACROSS
PORTIONS OF NORTH DAKOTA. THESE IMPACTS ARE EXPECTED TO OCCUR
PRIMARILY SOUTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF THE
INTERSTATE 94 CORRIDOR. TRAVELERS ACROSS NORTH DAKOTA SHOULD STAY
TUNED TO YOUR FAVORITE MEDIA SOURCE FOR FURTHER UPDATES.

NDZ031>033-040-041-043-044-200515-
/O.UPG.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/
/O.NEW.KBIS.WS.W.0002.110220T0000Z-110221T0600Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
204 PM MST SAT FEB 19 2011

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 5 PM THIS AFTERNOON TO 11 PM MST SUNDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

* SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHWESTERN NORTH DAKOTA
  THIS EVENING...THEN SPREAD EAST THROUGH SUNDAY EVENING. STORM
  TOTAL SNOWFALL AMOUNTS OF GREATER THAN 6 INCHES ARE
  EXPECTED...WITH ISOLATED AMOUNTS OF UP TO 10 INCHES POSSIBLE
  ACROSS THE COUNTIES BORDERING SOUTH DAKOTA BY SUNDAY EVENING.

* STRONG NORTHEAST WINDS ARE EXPECTED TO DEVELOP TONIGHT AND
  CONTINUE THROUGH SUNDAY. THIS COULD RESULT IN BLOWING AND
  DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

NDZ042-045>048-050-051-200515-
/O.UPG.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/
/O.NEW.KBIS.WS.W.0002.110220T0600Z-110221T0600Z/
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
304 PM CST SAT FEB 19 2011 /204 PM MST SAT FEB 19 2011/

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/
SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHWESTERN NORTH DAKOTA
  THIS EVENING...THEN SPREAD EAST THROUGH SUNDAY EVENING. STORM
  TOTAL SNOWFALL AMOUNTS OF GREATER THAN 6 INCHES ARE
  EXPECTED...WITH ISOLATED AMOUNTS OF UP TO 10 INCHES POSSIBLE
  ACROSS THE COUNTIES BORDERING SOUTH DAKOTA BY SUNDAY EVENING.

* STRONG NORTHEAST WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT
  AND CONTINUE THROUGH SUNDAY. THIS COULD RESULT IN BLOWING AND
  DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

NDZ017-018-200515-
/O.UPG.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/
/O.NEW.KBIS.WW.Y.0047.110220T0000Z-110221T0600Z/
MCKENZIE-DUNN-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER
304 PM CST SAT FEB 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

* SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHWESTERN NORTH DAKOTA
  THIS EVENING...THEN SPREAD EAST THROUGH SUNDAY EVENING. STORM
  TOTAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED BY SUNDAY
  EVENING.

* STRONG NORTHEAST WINDS ARE EXPECTED TO DEVELOP TONIGHT AND
  CONTINUE THROUGH SUNDAY. THIS COULD RESULT IN BLOWING AND
  DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

NDZ019-020-034>037-200515-
/O.UPG.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/
/O.NEW.KBIS.WW.Y.0047.110220T0600Z-110221T0600Z/
MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
BISMARCK...STEELE...JAMESTOWN
304 PM CST SAT FEB 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

* SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHWESTERN NORTH DAKOTA
  THIS EVENING...THEN SPREAD EAST THROUGH SUNDAY EVENING. STORM
  TOTAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED BY SUNDAY
  EVENING.

* STRONG NORTHEAST WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT
  TONIGHT AND CONTINUE THROUGH SUNDAY. THIS COULD RESULT IN
  BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

TM

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm watch went out at Feb 18, 2:46 PM MST, 30 minutes earlier.

Area forecast discussion, Feb 18, 2:46 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
346 PM CST FRI FEB 18 2011

.SHORT TERM...TONIGHT...

THE MAIN FORECAST CHALLENGE FOR TONIGHT WILL BE THE PRECIP CHANCES
AND TEMPERATURE TRENDS.

THE MEDIUM RANGE MODELS ARE CONSISTENT WITH THEIR PROGS OF A WEAK
SHORTWAVE MOVING ACROSS THE STATE TONIGHT. MODEL QPF AMOUNTS ARE
LIGHT ACROSS THE NW CWA FROM 00Z-06Z...THEN TRANSITION EAST ACROSS
THE EXTREME NORTHERN COUNTIES AFTER MIDNIGHT. DECIDED TO INCREASE
POPS TO LOW-END CHANCE FOR THE COUNTIES BORDERING CANADA BETWEEN
06Z-12Z AS A RESULT. SNOWFALL AMOUNTS SHOULD REMAIN RELATIVELY
LIGHT...WITH TOTALS ONLY EXPECTED TO REACH AN INCH AT MOST.

ISENTROPIC UPGLIDE IS PROGGED TO COMMENCE AHEAD OF THE APPROACHING
SHORTWAVE ALONG THE 280K-285K SURFACES THIS EVENING. MOISTURE
TRANSPORT ALONG THE AFOREMENTIONED SURFACES SHOULD INCREASE
LOW-LEVEL CLOUD COVER FROM WEST TO EAST...THUS HAMPERING LOWS FROM
FALLING TOO MUCH AFTER 03Z. AS A RESULT...WENT A FEW DEGREES ABOVE
MOS GUIDANCE FOR OVERNIGHT LOWS AND INDICATED A STEADY TEMPERATURE
TREND DEVELOPING AFTER 03Z-06Z GIVEN THE INCREASING CLOUD COVER.

.LONG TERM...SATURDAY THROUGH FRIDAY NIGHT...

FORECAST HIGHLIGHTS IN THE MEDIUM TO LONG TERM PERIOD WILL BE THE
IMPACTS FROM A WINTER STORM SYSTEM THIS WEEKEND...AND A RETURN TO
BELOW NORMAL TEMPERATURES THROUGH THE PERIOD. AN ACTIVE PATTERN
CONTINUES NEXT WEEK...ALTHOUGH WITH INCREASED UNCERTAINTY AS FAR
AS PRECIPITATION CHANCES. HAVE LEANED TOWARDS A BLEND OF THE 12Z
ECMWF/15Z SREF/12Z GEM/12Z GFS ONCE AGAIN EARLY ON...THEN A BLEND
OF THE GFS/EC DAYS 5-8...WITH HIGHER WEIGHT ON FORECAST
CONSISTENCY.

AN UPPER LEVEL RIDGE TRYING TO BUILD NORTH INTO THE REGION TONIGHT
INTO SATURDAY IS FLATTENED AND KEPT OFF TO OUR SOUTH BY A PIECE
OF SHORT WAVE ENERGY EJECTING OUT OF THE MONTANA ROCKIES. SOME
LIGHT SNOW ACTIVITY STILL LOOKS TO ACCOMPANY THIS FEATURE SAT
MORNING...SO WILL MAINTAIN SLIGHT CHANCES FOR SNOW DURING THE
AM HOURS. INCREASING ISENTROPIC ASCENT SATURDAY AFTERNOON AHEAD OF
OUR NEXT SYSTEM...COUPLED WITH A LEAD SHORT WAVE IMPULSE MOVING
INTO THE REGION...ALSO LED ME TO MAINTAIN CHANCES FOR SNOW SAT
AFTERNOON. ANY ACCUMULATIONS SAT DAYTIME WILL BE LITTLE TO NONE.

THE VAST AMOUNT OF TIME TODAY WAS FOCUSED ON THE SATURDAY
NIGHT/SUNDAY PERIOD...WHEN A WINTER STORM WILL IMPACT PORTIONS OF
THE CENTRAL AND NORTHERN PLAINS. AN UPPER LEVEL TROUGH OFF THE CA
COAST TONIGHT...DIGS INTO THE DESERT SOUTHWEST SATURDAY...THEN
EJECTS NORTHEAST SATURDAY NIGHT INTO SUNDAY NIGHT INTO THE
CENTRAL/NORTHERN PLAINS. LEAD S/WV IMPULSES EJECTING AHEAD OF THE
MAIN WAVE WILL DEVELOP SNOW SATURDAY EVENING SOUTHWEST...SPREADING
NORTH AND EAST OVERNIGHT INTO SUNDAY AS THE PRIMARY WAVE TRACKS
INTO/ACROSS THE PLAINS. LATEST MODEL DATA STILL DEPICTS THE
SOUTHERN HALF OF THE FORECAST AREA RECEIVING THE BEST
PRECIPITATION AMOUNTS...WITH LESSER CHANCES ALONG THE CANADIAN
BORDER. THE MAJOR SNOW ACCUMULATIONS ASSOCIATED WITH THIS STORM
WILL REMAIN OFF TO OUR SOUTH...HOWEVER WE STILL HAVE THE POTENTIAL
FOR MODERATE TO HEAVY SNOW AMOUNTS SOUTHWEST AND SOUTH CENTRAL.
GIVEN THE COLD MID LEVEL TEMPERATURES EXPECTED TO ADVECT SOUTH
INTO ND WITH THE ONSET OF SNOW...RATIOS ARE EXPECTED TO RANGE FROM
15:1 TO NEAR 20:1. USING A BLEND OF MODEL GENERATED QPF AND HPC
GUIDANCE...RESULTANT SNOWFALL IS 6-9 INCHES OVER MY SOUTHERN TIER
COUNTIES...AND 4-7 INCHES SOUTH OF THE MISSOURI RIVER AND ALONG
AND SOUTH OF THE I94 CORRIDOR. FURTHER NORTH...1-3 INCHES SOUTH OF
HIGHWAY 2...AND A TRACE UP TO MAYBE AN INCH ALONG THE CANADIAN
BORDER ARE FORECAST. THIS AGREES WELL WITH THE LATEST HPC WWD
OUTPUT. UNCERTAINTY REMAINS STILL...ESPECIALLY IN REGARDS TO WHAT
DEGREE THE STRONG SURFACE HIGH PRESSURE OVER SOUTHERN SK/MB WILL
HAVE ON THE NORTHWARD EXTENT OF THE SNOW. IN ADDITION TO THE
POTENTIAL SNOWFALL...A STRONG PRESSURE GRADIENT WILL MATERIALIZE
LATE SAT NIGHT INTO SUNDAY AS SFC LOW PRESSURE MOVES EAST INTO THE
CENTRAL PLAINS AND THE SFC HIGH REMAINS JUST OFF TO OUR NORTH.
BLOWING AND DRIFTING SNOW ACROSS THE SOUTHERN HALF...AND HAZARDOUS
WIND CHILLS NORTH...WILL BE AN IMPACT. DECIDED TO ISSUE A WINTER
STORM WATCH TO ACCOUNT FOR THESE HAZARDS...SOUTH OF THE MISSOURI
RIVER AND ALONG AND SOUTH OF THE I94 CORRIDOR. A WIND CHILL
ADVISORY WILL LIKELY BE NEEDED ACROSS THE NORTH FOR SAT
NIGHT/SUNDAY MORNING SOMETIME IN THE NEAR FUTURE.

CAA BEHIND THIS STORM SYSTEM WILL KEEP OUR TEMPERATURES WELL BELOW
NORMAL FOR MONDAY. A TRANSITION TO MORE ZONAL MONDAY NIGHT...THEN
SOUTHWEST TUESDAY WILL BRING OUR TEMPERATURES CLOSER TO AVERAGE.
ANOTHER UPPER LEVEL TROUGH OVER WESTERN NORTH AMERICAN MID WEEK
WILL REDEVELOP AN ACTIVE UPPER LEVEL PATTERN OVER THE NORTHERN
PLAINS...WITH WEAK EMBEDDED IMPULSES BRINGING POSSIBLE CHANCES
FOR LIGHT PRECIPITATION INTO THE AREA FROM LATE TUESDAY NIGHT
THROUGH FRIDAY. IN ADDITION TO INCREASING CHANCES FOR
SNOW...ANOTHER SURGE OF ARCTIC AIR WILL RESULT IN WELL BELOW
NORMAL TEMPERATURES BY LATER IN THE WEEK.

PRECIPITATION CHANCES WITH NEXT WEEKS TROUGH REMAIN UNCERTAIN. THE
GFS INDICATES ANOTHER POTENTIAL STORM SYSTEM WHICH COULD IMPACT
THE FORECAST AREA LATE IN THE PERIOD (THURSDAY- FRIDAY)...WHILE
THE ECMWF IS NOW DRY. DUE TO THIS DISAGREEMENT...MAINTAINED THE
INHERITED SLIGHT CHANCES.

&&

.AVIATION...

VFR CONDITIONS CURRENTLY PREVAIL AT ALL TAF SITES. HOWEVER...THE
ONSET OF MVFR CAN BE EXPECTED THIS EVENING AS  A SMALL AND FAST
MOVING SHORTWAVE PASSES OVER THE STATE. TAKING ADVANTAGE OF A
SURFACE TEMPERATURE GRADIENT AND LOW LEVEL MOISTURE...THE WAVE IS
EXPECTED TO RESULT IN AN INCREASE IN LOW CLOUDS AND AREAS OF LIGHT
SNOW. AFTER IT PASSES...RESIDUAL MOISTURE AND CLOUDINESS SHOULD
REMAIN IN THE AREA THROUGH THE REMAINDER OF THE TAF PERIOD. THE
SYSTEM...AND THUS MVFR CONDITIONS...ARE FORECAST TO BEGIN AT
KDIK/KISN AROUND 06 UTC...AND SPREAD TO THE OTHER TERMINALS BY 12
UTC TOMORROW MORNING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING
FOR NDZ017>020-031>037-040>048-050-051.

&&

SHORT TERM...TM
LONG TERM...NH
AVIATION...BPN
Hazardous weather outlook, Feb 18, 11:54 AM MST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1254 PM CST FRI FEB 18 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191900-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1254 PM CST FRI FEB 18 2011 /1154 AM MST FRI FEB 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG WINTER STORM SYSTEM EJECTING OUT OF THE ROCKIES SATURDAY
NIGHT INTO SUNDAY...HAS THE POTENTIAL TO BRING SIGNIFICANT WINTER
WEATHER TO PORTIONS OF WEST AND CENTRAL NORTH DAKOTA LATER THIS
COMING WEEKEND. MODERATE TO HEAVY SNOW...GUSTY WINDS...AND
HAZARDOUS WIND CHILLS WILL ALL BE POSSIBLE. AT THIS TIME...THE
SOUTHERN HALF OF WEST AND CENTRAL NORTH DAKOTA HAVE THE BEST
CHANCE TO SEE SEVERE WINTER WEATHER CONDITIONS SATURDAY NIGHT
THROUGH SUNDAY. TRAVEL ACROSS SOUTHERN NORTH DAKOTA MAY BECOME
DIFFICULT IN BLOWING AND DRIFTING SNOW. STAY TUNED FOR UPDATES OVER
THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TM

In the hours before

Special weather statement, Feb 18, 10:52 AM MST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1152 AM CST FRI FEB 18 2011

NDZ020-031>037-040>048-050-051-182200-
OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CENTER...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1152 AM CST FRI FEB 18 2011 /1052 AM MST FRI FEB 18 2011/

...POTENTIAL WINTER STORM FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT
FOR SOUTHERN NORTH DAKOTA...

LOW PRESSURE WILL DEVELOP IN COLORADO LATE TONIGHT AND SATURDAY
BEFORE MOVING ONTO THE CENTRAL PLAINS ON SUNDAY. NORTH OF THIS LOW
A BAND OF HEAVY SNOW WILL FORM AND FORECASTS INDICATE AT THIS TIME
THAT THE HEAVIEST BAND OF SNOW WILL FALL ACROSS SOUTHERN NORTH
DAKOTA AND NORTHERN SOUTH DAKOTA BEGINNING SATURDAY NIGHT AND
CONTINUING THROUGH SUNDAY. MODERATE TO HEAVY SNOW ACCUMULATIONS
ARE POSSIBLE BY SUNDAY EVENING.

IN ADDITION TO THE SNOW...STRONG NORTH WINDS UP TO 35 MPH WILL
DEVELOP AS THE SURFACE LOW MOVES TO IOWA AND GROWS STRONGER. THE
COMBINATION OF SNOW...WINDS AND BLOWING SNOW...WILL CAUSE TRAVEL
DIFFICULTIES ACROSS PORTIONS OF NORTH DAKOTA...ESPECIALLY ALONG
AND SOUTH OF INTERSTATE 94.

THE AMOUNT OF SNOW WILL DEPEND ON THE EXACT PATH AND STRENGTH OF
THE STORM. WHILE SOME UNCERTAINTY REMAINS...TRAVELERS ACROSS
NORTH DAKOTA THIS WEEKEND SHOULD STAY TUNED TO YOUR FAVORITE MEDIA
SOURCE FOR FURTHER UPDATES.

NH
Local storm report, Feb 18, 1:38 PM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
238 PM CST FRI FEB 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     SNOW             BOTTINEAU               48.83N 100.44W
02/18/2011  M2.9 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR SNOWFALL

&&

JTAEGER
Local storm report, Feb 18, 1:40 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CST FRI FEB 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     SNOW             GARRISON                47.65N 101.42W
02/18/2011  M1.0 INCH        MCLEAN             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL

0237 PM     SNOW             LANSFORD                48.63N 101.38W
02/18/2011  M1.0 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR SNOWFALL

&&

JTAEGER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 5:12 PM MSTBlizzard WarningBISBottineau, Burke, Divide, McHenry, McKenzie, Mountrail and 4 more3 hr

Nearby

Winter Storm Watches in North Dakota, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.